Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    any suggestions for hi bld cure besides pills? how bout vertigo?
    avatar
    An_245341 posted:
    have high blood. was prescribed to take phentamine once a day 2 wks ago. suffered violent vertigo with extreme vomiting at work and was taken to the ER, where i was instructed to rid the phentemine which should've never prescribed to someone w/ hypertension (my diet np prescribed it, stating it should not have any adverse affect on my hi blood meds). after a f/u visit with pd, she agreed, but when i informed her that it was prescribed by np from same medical group, my pd said a number of other combinations could've triggered it. i now am suffering from vertigo and have to be off work (i have field job)...got rid of phentemine. i am now taking metropolol for high bld, alendronate sodium tabs for osteoperosis, and (recently) hydrochlorothiazide for the vertigo...isn't this all much too much? does anyone have any natural solutions for hi bld prssure (and vertigo)? ....all these damn meds are really making me ssoooo deppressed.
    Reply
     
    avatar
    billh99 responded:
    First of all I am not a I am not a medical professional. And there is no medical professional that responds in this forum.

    But I have studied hypertension, but know very little about vertigo.

    Here is some information on vertigo.

    http://www.aafp.org/afp/2005/0315/p1115.html

    hydrochlorothiazide, often along with triamterene and a low sodium diet is used for M?ni?re's disease. But that is not the only type of vertigo.

    For other types of vertigo a reposition exercise can be used.

    Vertigo is a symptom, it can be caused by several different diseases.

    Here is some information on hypertension.

    http://www.consumerreports.org/health/best-buy-drugs/high-blood-pressure.htm

    And lifestyle changes are the first options. But they take some time.

    And if you need BP meds, from my understanding beta blockers are a bad choice unless you have certain heart problems.

    I would get a referral to an ENT diagnoses and treatment of the vertigo.

    And ask if there is no STRONG reason not to stop all meds and then add ones back as needed.


    Helpful Tips

    Walk a Little
    Just taking a short walk can help your blood pressure. More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center